Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffering from Diarrhea, no effect with antibiotics. How to treat it?

HELLO DOCTOR I M ALI FORM PAKISTAN I AM SUFFERING THE DIARRHEA FROM LAST 5 DAYS. I ALSO USE THE ANTIBIOTIC (NOVIDAT 500 MG) 2 AND HALF DAYS 3 TIME DAILY BUT I NO EFFECT ON MY LOOSE MOTIONS. I ALSO GOING 5 TO 6 TIME DAILY ON BATHROOM AND PAS THE WATERY STOOL . PLS TEL ME SOME MEDICINS AGINST MY PROBLEM THNAKS.
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using HCM.
Acute diarrhea has a variety of causes including viral infections, bacterial infections, parasitic infections, irritable bowel syndrome, food poisoning etc. The active ingredient of novidat is ciprofloxacin which is sensitive to most bacteria in the gut but however not sensitive to viruses and parasites.
Viral diarrhea accounts for a good proportion of diarrhea and in this case, antibiotics are not useful. Here, supportive treatment such as use of oral re-hydration salt, consumption of food hardening substances such as ripe bananas and carrots are the main treatment.
What you should do is increase your fluid in take ( oral re-hydration salt ), take more bananas and carrots, and watch out if the diarrhea doesn't stop within a week or if the frequency is increasing, or accompanied with blood or if you have fever then you will need to go to the hospital for stool examination and culture.
Also add metronidazole 250mg (2 tabs x 3 for 5 to 7 days) and albendazol 400mg( 1 tablet single dose and repeat 1 week later) or mebendazole 100 (1 tablet x 2 for 3 days).

Best regards and hope this helps you.

Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Anshumala Singh's  Response
Hello.
Thanks for writing to us.
Chronic long standing diarrhoea are usually not infective. So antibiotic wont be of much use.
Usually in such conditions the gut friendly microbes are killed and hence the condition becomes chronic.
I advice you to take tab sporolac (lactobacillus) daily 3 tablets for 7 days. This will surely give you relief.
Thank you
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor